Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

A Construction of the Level 3 Modules for
the Affine Lie Algebra $A_2^{(2)}$
and a New Combinatorial Identity
of the Rogers-Ramanujan Type


Author: Stefano Capparelli
Journal: Trans. Amer. Math. Soc. 348 (1996), 481-501
MSC (1991): Primary 17B65, 17B67, 05A19
DOI: https://doi.org/10.1090/S0002-9947-96-01535-8
MathSciNet review: 1333389
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We obtain a vertex operator construction of level 3 standard representations for the affine Lie algebra $A_2^{(2)}$. As a corollary, we also get new conbinatorial identities.


References [Enhancements On Off] (What's this?)

  • AAG K. Alladi, G. E. Andrews, B. Gordon, Refinements and generalizations of Capparelli's conjecture on partitions, in the Journal of Algebra.
  • A1 G. E. Andrews, The Theory of Partitions, in ``Encyclopedia of Mathematics and Its Applications" (G.C. Rota, Ed.), Vol. 2, Addison-Wesley, Massachusetts, 1976, MR 58:27738.
  • A2 G. E. Andrews, Schur's theorem, Capparelli's conjecture, and q-trinomial coefficients, in Proc. Rademacher Centenary Conf. (1992), Contemporary Math. 167, 1994, pp. 141--154.
  • A3 G. E. Andrews, The hard-hexagon model and the Rogers-Ramanujan type identities, Proc. Nat. Acad. Sci. U.S.A. 78 (1981), 5290--5292, MR 82m:82005.
  • A4 G. E. Andrews, q-trinomial Coefficients and Rogers-Ramanujan Type Identities, in "Analytic Number Theory, Proceedings of a Conference in Honor of Paul T. Bateman", B.C. Berndt, et al. editors, Birkhäuser, (1990), 1-11, MR 92e:11109.
  • A5 G. E. Andrews, R.J. Baxter, Lattice gas generalization of the hard hexagon model. III. q-trinomial coefficients, J. Stat. Phys. 47 (1987), 297--330, MR 88h:82069.
  • A6 G. E. Andrews, q-Series: Their Development and Application in Analysis, Number Theory, CBMS Regional Conf. Ser. in Math., no. 66, AMS, Providence, RI (1986), MR 88b:11063.
  • Ba R.J. Baxter, Rogers-Ramanujan identities in the hard hexagon model, J. Stat. Phys. 26 (1981), 427--452, MR 84m:82104.
  • Br D. Bressoud, Analytic and combinatorial generalizations of the Rogers-Ramanujan identities, Mem. Amer. Math. Soc. 24 (1980), MR 81i:10019.
  • C1 S. Capparelli, Vertex Operator Relations for Affine Algebras and Combinatorial Identities, Rutgers University, 1988.
  • C2 S. Capparelli, Elements of the annihilating ideal of a standard module, J. Algebra 145 (1992), 32--54, MR 93b:17072.
  • C3 S. Capparelli, On some representations of twisted affine Lie algebras and combinatorial identities, J. Algebra 154 (1993), 335--355, MR 94d:17031.
  • C4 S. Capparelli, Relations for generating functions associated to an infinite dimensional Lie algebra, Boll. UMI, (7), 6-B (1992), 733--793, MR 94a:17018.
  • C5 S. Capparelli, A combinatorial proof of a partition identity related to the level 3 representations of a twisted affine Lie algebra, Comm. Algebra 23 (1995), 2959--2969.
  • Fi L. Figueiredo, Calculus of principally twisted vertex operators, Mem. Amer. Math. Soc. 69 (1987), MR 89c:17029.
  • FK I. B. Frenkel, V. G. Kac, Basic representations of affine Lie algebras and dual resonance modules, Invent. Math. 62 (1980), 23--66, MR 84f:17004.
  • FLM I. B. Frenkel, J. Lepowsky, A. Meurman, Vertex operator algebras and the Monster, New York, Academic Press, 1989, MR 90h:17026.
  • G B. Gordon, A combinatorial generalization of the Rogers-Ramanujan identities, Amer. J. Math. 83 (1961), 393--399, MR 23:A809.
  • H. Göllnitz, Partitionen mit Differenzenbedingungen, J. Reine Angew. Math. 225 (1967), 154--190, MR 35:2848.
  • K V. G. Kac, Infinite dimensional Lie algebras, Cambridge University Press, 1985, MR 87c:17023.
  • L1 J. Lepowsky, Calculus of twisted vertex operators, Proc. Natl. Acad. Sci. USA 82 (1985), 8295--8299, MR 88f:17030.
  • LM J. Lepowsky, S. Milne, Lie algebraic approaches to classical partition identities, Adv. in Math. 29 (1978), 15--59, MR 82f:17005.
  • LP1 J. Lepowsky, M. Primc, Standard modules for type one affine Lie algebras, Number Theory, Lecture Notes in Math., vol. 1052, Springer-Verlag, New York, 1984, pp. (194--251), MR 86f:17015.
  • LP2 J. Lepowsky, M. Primc, Structure of the standard modules for the affine Lie algebra $A^{(1)}_1$, Contemporary Math. 46 (1985), MR 87g:17021.
  • LW1 J. Lepowsky, R. L. Wilson, Construction of the affine Lie algebra $A^{(1)}_1$, Comm. Math. Phys. 62 (1978), 43--53, MR 58:28089.
  • LW2 J. Lepowsky, R. L. Wilson, A Lie-theoretic interpretation and proof of the Rogers-Ramanu-
    jan identities
    , Adv. in Math. 45 (1982), 21--72, MR 84d:05021.
  • LW3 J. Lepowsky, R. L. Wilson, The structure of standard modules I: Universal algebras and the Rogers-Ramanujan identities, Invent. Math. 77 (1984), 199--290, MR 85m:17008.
  • LW4 J. Lepowsky, R. L. Wilson, The structure of standard modules II: The case $A^{(1)}_1$, principal gradation, Invent. Math. 79 (1985), 417--442, MR 86g:17014.
  • Ma M. Mandia, Structure of the level one standard modules for the affine Lie algebras $B^{(1)}_{\ell }$,
    $F^{(1)}_4$ and $G^{(1)}_2$
    , Mem. Amer. Math. Soc. 362 (1987), MR 88h:17023.
  • MP A. Meurman, M. Primc, Annihilating ideals of standard modules of $s\ell (2,\mathbf{C})^{\sim }$ and combinatorial identities, Adv. in Math. 64 (1987), 177--240, MR 89c:17031.
  • MP2 A. Meurman, M. Primc, Annihilating fields of standard modules of $s\ell (2,\mathbf{C})^{\sim }$ and combinatorial identities, Preprint.
  • Mi1 K. C. Misra, Structure of certain standard modules for $A^{(1)}_n$ and the Rogers-Ramanujan identities, J. Algebra 88 (1984), 196--227, MR 85i:17018.
  • Mi2 K. C. Misra, Structure of some standard modules for $C^{(1)}_n$, J. Algebra 90 (1984), 385--409, MR 86h:17021.
  • Mi3 K. C. Misra, Constructions of fundamental representations of symplectic affine Lie algebras, In Topological and Geometrical Methods in Field Theory (J. Hietarinata and J. Westerholm, eds.), World Scientific, Singapore, 1986, pp. (147--169), MR 90j:17045.
  • S I. Schur, Ein Beitrag zur additiven Zahlentheorie und zur Theorie der Kettenbrüche, S.-B. Preuss. Akad. Wiss. Phys.-Math. Kl. (1917), 302--321; reprinted in: I. Schur, Gesammelte Abhandlungen, Vol. 2 (1973), Springer-Verlag, Berlin. MR 57:2858b.
  • Se G. Segal, Unitary representations of some infinite dimensional groups, Comm. Math. Phys. 80 (1981), 301--342, MR 82k:22004.
  • Sp T. A. Springer, Regular elements of finite reflection groups, Invent. Math. 25 (1974), 159--198, MR 50:7371.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 17B65, 17B67, 05A19

Retrieve articles in all journals with MSC (1991): 17B65, 17B67, 05A19


Additional Information

Stefano Capparelli
Affiliation: address Dipartimento di Matematica, Università di Roma-1, P.le A. Moro, 00185 Roma, Italy
Email: capparel@mat.uniroma1.it

DOI: https://doi.org/10.1090/S0002-9947-96-01535-8
Received by editor(s): January 12, 1994
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society